Texas, 2007Flash Flooding and Damaging Wind in Texas, May 21 to 22, 2007
May 21 to 22, 2007 · NWS EWX · 3 events in 3 counties and zones
Widely scattered thunderstorms produced severe winds and heavy rain that resulted in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered thunderstorms produced severe winds and heavy rain that resulted in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 21, 5:36 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, May 21, 5:36 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT MON MAY 21 2007
.AVIATION...
THE MOST IMMEDIATE CONCERN IS THE AREA OF TS WEST OF DRT. THESE
STORMS ARE HAVING A HARD TIME MOVING TOWARD THE BORDER...BUT
THERE WILL BE SOME LIGHTNING AND A GOOD CHANCE FOR RAIN AT DRT
UNTIL AROUND 04Z. THERE IS A CHANCE FOR TS AT AUS AND HYI LATER
TONIGHT BETWEEN 07 AND O9Z. OTHERWISE CIGS AT THE I-35 AIRPORTS
WILL DROP DOWN TO MVFR AFTER 09Z.
&&
.PREV DISCUSSION... /ISSUED 339 PM CDT MON MAY 21 2007/
DISCUSSION...
LATE AFTERNOON HEATING, MID LEVEL COOLING AND THE WEST TEXAS DRY
LINE WILL BE THE BREEDING GROUNDS FOR STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME MAY MOVE ACROSS
THE EDWARDS PLATEAU, PER SPC DISCUSSION. OTHERWISE, THE SPRING
TRANSITION CONTINUES. THE WESTERLIES CONTINUE TO SEND LONG WAVE
TROUGHS ACROSS THE U.S. BUT THEY ARE NOT REACHING AS FAR SOUTH AS
BEFORE. ALSO THE UPPER RIDGE IS BEGINNING TO NUDGE WESTWARD INTO
TEXAS, RESULTING IN A SWITCH FROM CONTINENTAL AIR TO TROPICAL AIR.
THE PREVIOUSLY ANNOUNCED WEAK COLD FRONT DUE TO ENTER THE HILL
COUNTRY THURSDAY IS NOW NOT GOING TO MAKE IT THAT FAR SOUTH. BY
FRIDAY THE UPPER HIGH IS PROGGED TO HAVE A GOOD HOLD ACROSS THE
EASTERN 2/3RD OF THE U.S. WITH ATMOSPHERIC WINDS FROM THE EAST
AND SOUTHEAST. THIS WOULD SEND A TROPICAL AIRMASS ACROSS SOUTH
CENTRAL TEXAS FRIDAY AND SATURDAY WITH NOCTURNAL AND SEABREEZE
SHOWERS. THE TROPICAL TAP SHUTS OFF SUNDAY WITH MAX TEMPS
RETURNING TO NORMAL LEVELS OF NEAR 90. HOWEVER, IF THE TROPICAL
TAP DOES NOT DEVELOP, CLOUD COVER/SHOWERS WILL BE SEVERELY LIMITED AND
TEMPS WILL RETURN TO ABOVE NORMAL LEVELS.
POP-WISE, SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE PICTURE
OVER THE NEXT SEVERAL DAYS DUE TO MINOR DISTURBANCES TRAVERSING
THE REGION THROUGH THURSDAY. THEN A SWITCH TO TROPICAL SHOWERS AND
THUNDERSTORMS AFFECTING THE EASTERN HALF LATER IN THE WEEK. BY
WEEKS END, SHOWER AND THUNDERSTORM ACTIVITY WILL BE LIMITED BY
LOWERING P.W.S AND LACK OF SURFACE BASED FOCUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 82 70 86 71 88 / 50 30 30 20 20
AUSTIN BERGSTROM INTL AIRPORT 83 67 87 71 87 / 50 30 30 20 20
DEL RIO INTL AIRPORT 83 71 88 72 91 / 40 40 10 - -
SAN ANTONIO INTL AIRPORT 81 70 86 71 87 / 50 30 20 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/05
Hazardous weather outlook, May 21, 2:27 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT MON MAY 21 2007
TXZ171>173-183>194-202>209-217>225-228-221200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT MON MAY 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORM WATCH 284 IS IN EFFECT UNTIL 11 PM CDT...FOR
VAL VERDE...EDWARDS AND KINNEY COUNTIES. SCATTERED THUNDERSTORMS WILL
DEVELOP OVER THE MOUNTAINS IN MEXICO AND MOVE TOWARDS THE RIO
GRANDE. THE MAIN THREAT FROM THESE SEVERE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE PERIOD.
ON THURSDAY A WEAK COLD FRONT WILL MOVE INTO THE REGION AND CAUSE
SCATTERED SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVER THE RIO GRANDE PLAINS THIS
EVENING.
In the hours before
Special weather statement, May 21, 6:56 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT MON MAY 21 2007
TXZ183-220200-
VAL VERDE-
INCLUDING THE CITY OF...DEL RIO
756 PM CDT MON MAY 21 2007
A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO WESTERN VAL VERDE BY
8 PM. THIS LINE IS MOVING TOWARD THE EAST AT 25 MPH. THUNDERSTORMS
WITHIN THE LINE ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH
AND WIND GUSTS UP TO 35 MPH. THERE WILL ALSO BE FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL TOTALS
WILL BE AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THESE STORMS WILL MOVE ACROSS A LINE FROM PANDALE TO LANGTRY BY
8:30 PM AND THEN JUNO TO COMSTOCK BY 9 PM.
Flash Flood, Val Verde
- When
- May 21, 8:30 PM CST to 10:00 PM CST
- Where
- Val Verde County, Amistad Res East to Del Rio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.500, -101.000
Widely scattered showers and thunderstorms produced general 2 to 3 inch rain amounts between Lake Amistad and Del Rio. Flash flooding closed FM454 and FM349 west of Del Rio.
Flash Flood, Burnet
- When
- May 21, 9:30 PM CST to May 22, 2:00 AM CST
- Where
- Burnet County, 25 mi NW of Burnet to 20 mi N of Bertram
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.006, -98.518
Between 4 and 6 inches of rain fell in thunderstorms along the Burnet-Lampasas County line in the northwest part of Burnet County. Flash flooding closed US281 through the early morning hours. Many rural roads, including FM2341, were also closed.
Thunderstorm Wind, Dimmit
- When
- May 21, 11:10 PM CST to 11:30 PM CST
- Where
- Dimmit County, Carrizo Spgs
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 28.520, -99.850
Severe thunderstorm winds blew down trees and power lines in the Carrizo Springs area. The winds also damaged roofs in the city.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, May 21, 20071 injured · $10,000 · EF0 · 18 events
- Flash Flood and Hail in Texas, May 21, 20071.5 in hail · 16 events
- Hail and Damaging Winds in South Dakota, May 21, 20071.5 in hail · 15 events
- Lightning Strikes in Colorado, May 21, 2007$15,000 · 2 events
- Hail in Kansas, May 21, 20071.75 in hail · 10 events
- Hail in Minnesota, May 21, 20071 in hail · 8 events
- Flash Flood and Hail in North Dakota, May 21 to 23, 2007$5,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Texas, May 21, 2007$1,000 · 61 kt wind · 4 events
- Hail in South Dakota, May 21, 20071.75 in hail · 4 events
- Heavy Snow in Montana, May 21 to 22, 20074 events
- Flash Flood and Hail in Minnesota, May 21, 20071 in hail · 3 events
- Hail in South Dakota, May 21, 20071 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33356, 33357, 33358.